MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEETM INS, 9R 10MM, VE; GUIDE, SURGICAL, INSTRUMENT

ENCORE MEDICAL L.P. EMPOWR 3D KNEETM INS, 9R 10MM, VE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 342-10-709
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to pt went to er after a fall.Ligaments in knee appeared to be torn.Surgeon removed poly and packed with antibioticbeads.Returned on 3/4 to insert larger spacer to improve joint stability.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(pt went to er after a fall.Ligaments in knee appeared to be torn.Surgeon removed poly and packed with antibiotic beads.Returned on 3/4 to insert larger spacer to improve joint stability male age unknown)." the previous surgery and the surgery detailed in this event occurred 7.9 months apart.This evaluation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate that the reported device(s) was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history record(s) show that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to a fall and torn ligaments.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.

Brand Name
EMPOWR 3D KNEETM INS, 9R 10MM, VE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19029774
Report Number1644408-2024-00386
Device Sequence Number17897451
Product Code FZX
UDI-Device Identifier00888912167369
UDI-Public00888912167369
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number342-10-709
Device Lot Number079T1128
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale